Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 8, NWS Hastings, NE

March 22, 200924 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 22, 2009, 3:08 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 23, 2009, 4:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 3:08 PM CDT (20:08 UTC)
In effect from
Mar 23, 2009, 4:00 AM CDT
Expired
Mar 23, 2009, 9:00 PM CDT
In force
17 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 222008
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
308 PM CDT SUN MAR 22 2009

KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230415-
/O.NEW.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/
/O.CON.KGID.WI.Y.0007.000000T0000Z-090323T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
308 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH THIS AFTERNOON WILL CONTINUE...AND PERSIST
INTO THE EVENING HOURS. GUSTS UP TO 45 MPH ARE POSSIBLE THROUGH
THE AFTERNOON INTO THE EARLY EVENING.

THESE SOUTH WINDS WILL TAPER OFF BRIEFLY TONIGHT...BEFORE
INCREASING ONCE AGAIN TOMORROW AS AN AREA OF SURFACE LOW PRESSURE
DEEPENS IN RESPONSE TO THE APPROACHING MAIN UPPER LEVEL STORM
SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO TO 30 TO 35 MPH BY
MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING HOURS. GUSTS
OF 45 TO 50 MPH WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039-040-046-047-060-072-082-230415-
/O.NEW.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...ELWOOD...BEAVER CITY
308 PM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. 

SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS AS AN AREA OF
SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN
UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO 30 TO
35 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY EVENING
HOURS.  GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
000 
WWUS73 KGID 230054
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT SUN MAR 22 2009

KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-230900-
/O.EXP.KGID.WI.Y.0007.000000T0000Z-090323T0100Z/
/O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
754 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. 

SOUTH WINDS HAVE TEMPORARILY DIED OFF SOME THIS EVENING BUT WILL
AGAIN PICK UP AFTER SUNRISE MONDAY MORNING AS AN AREA OF SURFACE
LOW PRESSURE DEEPENS AHEAD OF AN APPROACHING UPPER LEVEL STORM
SYSTEM. EXPECT SOUTH WINDS TONIGHT IN THE 20 TO 30 MPH RAGE AND
THEN INCREASING TO 30 TO 40 MPH DURING THE DAY ON MONDAY.
CONSEQUENTLY...THE AREA WILL ONCE AGAIN BE UNDER A WIND ADVISORY
ON MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039-040-046-047-060-072-082-230900-
/O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...ELWOOD...BEAVER CITY
754 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. 

SOUTH WINDS WILL INCREASE THROUGH THE MORNING HOURS AS AN AREA OF
SURFACE LOW PRESSURE DEEPENS IN RESPONSE TO THE APPROACHING MAIN
UPPER LEVEL STORM SYSTEM. SPEEDS ARE EXPECTED TO INCREASE TO
30 TO 40 MPH BY MIDDAY...AND WILL CONTINUE ON INTO THE EARLY
EVENING HOURS. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
000 
WWUS73 KGID 230313
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT SUN MAR 22 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231100-
/O.CON.KGID.WI.Y.0008.090323T1500Z-090324T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1013 PM CDT SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. 

SOUTH WINDS HAVE TEMPORARILY DIED OFF SOME TONIGHT BUT WILL
AGAIN PICK UP AFTER SUNRISE MONDAY MORNING AS AN AREA OF SURFACE
LOW PRESSURE DEEPENS AHEAD OF AN APPROACHING UPPER LEVEL STORM
SYSTEM. EXPECT SOUTH WINDS TONIGHT IN THE 20 TO 30 MPH RAGE AND
THEN INCREASING TO 30 TO 40 MPH DURING THE DAY ON MONDAY.
CONSEQUENTLY...THE AREA WILL ONCE AGAIN BE UNDER A WIND ADVISORY
ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGID 230901
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
401 AM CDT MON MAR 23 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231715-
/O.EXT.KGID.WI.Y.0008.090323T0900Z-090324T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
401 AM CDT MON MAR 23 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

VERY STRONG SOUTH WINDS WILL AVERAGE 30 TO 40 MPH TODAY AND GUST
BETWEEN 50 AND 55 MPH. THE SOUTH WINDS WILL SHIFT TO THE WEST
DURING THE AFTERNOON AND EVENING. WEST WINDS WILL AVERAGE 30 TO 35
MPH AND GUST TO 45 MPH. WIND SPEEDS WILL GRADUALLY DECREASE
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGID 231548
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1048 AM CDT MON MAR 23 2009

KSZ006-007-018-019-NEZ061>064-074>077-084>087-240000-
/O.UPG.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/
/O.NEW.KGID.HW.W.0002.090323T1548Z-090324T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
1048 AM CDT MON MAR 23 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS
REPLACES THE WIND ADVISORY WHICH WAS IN EFFECT.

SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE STRENGTHENING TODAY AS
A POTENT STORM SYSTEM PUSHES INTO THE AREA. SUSTAINED WINDS OF 35
TO 45 MPH...WITH GUSTS NEAR 50 MPH...ARE EXPECTED THROUGH THIS
AFTERNOON BEFORE WINDS DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240000-
/O.CON.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/
PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
1048 AM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE STRENGTHENING TODAY AS
A POTENT STORM SYSTEM PUSHES INTO THE AREA. SUSTAINED WINDS OF 25
TO 35 MPH...WITH GUSTS NEAR 45 MPH...ARE EXPECTED THROUGH THIS
AFTERNOON BEFORE WINDS DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KGID 232341
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
641 PM CDT MON MAR 23 2009

KSZ006-007-018-019-NEZ061>064-074>077-084>087-240200-
/O.EXT.KGID.HW.W.0002.000000T0000Z-090324T0200Z/
SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
641 PM CDT MON MAR 23 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

STRONG SOUTHWEST WILL CONTINUE THROUGH 9 PM. THE WINDS WILL BLOW
AROUND 40 MPH WITH SOME GUSTS OVER 55 MPH LIKELY. THE WINDS WILL
DIMINISH ONCE THE SUN SETS. IT WILL REMAIN WINDY OVERNIGHT WITH
WEST WINDS BLOWING AT 20 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH WILL
RESTRICT VISIBILITIES. THOSE TRAVELING ACROSS THE REGION SHOULD BE
PREPARED TO SLOW DOWN.

&&

$$

KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240200-
/O.CON.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/
PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
641 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE FOR A FEW MORE
HOURS. SOME WIND GUSTS AROUND 45 MPH ARE STILL LIKELY. THE WINDS
WILL BEGIN TO DIMINISH ONCE THE SUN SETS. IT WILL STILL REMAIN
WINDY TONIGHT AS WEST WINDS ARE EXPECTED TO BLOW AT 20 TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS WILL CAUSE AREAS OF BLOWING DUST WHICH WILL RESTRICT
VISIBILITIES. THOSE TRAVELING ACROSS THE REGION SHOULD BE PREPARED
TO SLOW DOWN.

&&

$$

KISNER
000 
WWUS73 KGID 240159
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT MON MAR 23 2009

KSZ006-007-018-019-NEZ061>064-074>077-084>087-240300-
/O.EXP.KGID.HW.W.0002.000000T0000Z-090324T0200Z/
SMITH-JEWELL-OSBORNE-MITCHELL-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...KEARNEY...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
859 PM CDT MON MAR 23 2009

...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE WINDS ARE DECREASING ACROSS THE AREA AND THE HIGH WIND WARNING
WILL BE ALLOWED TO EXPIRE AT 9 PM. WINDS WILL CONTINUE TO BLOW AT
25 TO 30 MPH THROUGH MIDNIGHT. AFTER THAT...WINDS OF 15 TO 25 MPH
CAN BE EXPECTED.

$$

KSZ005-017-NEZ039>041-046>049-060-072-073-082-083-240300-
/O.EXP.KGID.WI.Y.0008.000000T0000Z-090324T0200Z/
PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...
OSCEOLA...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
859 PM CDT MON MAR 23 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE WINDS ARE DECREASING ACROSS THE AREA AND THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 9 PM. WINDS WILL CONTINUE TO BLOW AT
15 TO 25 MPH THROUGH THE NIGHT.

$$

KISNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 22, 1:08 PM CDT, 2 hours earlier.

Area forecast discussion, Mar 22, 1:08 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
108 PM CDT SUN MAR 22 2009

.AVIATION...18Z KGRI TAF. MAIN CONCERNS ARE STRONG WINDS...CEILING
TRENDS AND CHANCES FOR SHOWERS/THUNDERSTORMS THROUGH THE PERIOD.
REGARDING WINDS...THEY WILL REMAIN FROM THE SOUTH/SOUTHEAST
THROUGH THE ENTIRE PERIOD AT SUSTAINED SPEEDS TYPICALLY BETWEEN
20-25 KTS AND GUSTS 30-35 KTS. GUSTS COULD EVEN APPROACH 40 KTS BY
LATE MONDAY MORNING AS A STRONG SURFACE LOW PRESSURE CENTER
DEEPENS AND ATTAINS PEAK INTENSITY ACROSS WESTERN NEBRASKA.
PRECIPITATION WISE...STARTED OUT WITH MENTION OF VCSH/VCTS THROUGH
THE AFTERNOON AND INTO THIS EVENING FOR ACTIVITY CURRENTLY DEVELOPING
ACROSS CENTRAL NEBRASKA AHEAD OF LEAD SHORTWAVE TROUGH. OVERALL
COVERAGE AND IMPACT JUST DOESN/T APPEAR TO WARRANT A TEMPO GROUP
AT THIS TIME. AS THE LEAD WAVE SHIFTS EAST OF THE AREA THIS
EVENING...SO SHOULD THE FOCUS FOR PRECIPITATION AND FEEL THAT THE
LATTER HALF OF THE PERIOD SHOULD LARGELY REMAIN DRY. AS FOR
CEILINGS...VFR HEIGHTS SHOULD PREVAIL THROUGH AT LEAST THE MID
EVENING HOURS BEFORE LOWERING TO MVFR THROUGH THE REMAINDER OF THE
PERIOD AS THE LOWER LEVELS SATURATE.

&&

.PREV DISCUSSION... /ISSUED 558 AM CDT SUN MAR 22 2009/

DISCUSSION...BIGGEST CHALLENGE WILL BE CHANCES OF PRECIPITATION
ON MONDAY...CHANCES OF SEVERE WEATHER ON MONDAY...AND TEMPERATURES
ON MONDAY.

LONGWAVE TROUGH IS MOVING ONTO THE WEST COAST THIS MORNING AND
WILL KICK OUT A SHORTWAVE TROUGH INTO THE AREA BY MONDAY...WHICH
IS ANTICIPATED TO BE NEGATIVELY TILTED. THIS WILL BE A MAJOR
PLAYER IN OUR WEATHER FOR MONDAY.

ONGOING CONVECTION BEING HELPED ALONG THIS MORNING NEAR THE NOSE
OF A LOW-LEVEL JET AND PLENTY OF WARM AIR ADVECTION. THIS ACTIVITY
SHOULD WANE BY THE MID-MORNING HOURS...BUT THEN WE WILL GET MORE
CHANCES OF THUNDERSTORM ACTIVITY WHEN INSTABILITY AND BULK SHEAR
INCREASE. COULD SEE SOME STRONG STORMS THIS AFTERNOON AND TONIGHT
BECAUSE OF THIS.

WIND SPEEDS SHOULD INCREASE SIGNIFICANTLY DURING THE AFTERNOON AS
WE MIX TO LEVELS OF THE ATMOSPHERE CONTAINING WIND SPEEDS OF 35 TO
40 KTS FOR MUCH OF THE CWA. THIS WAS ENOUGH FOR ME TO ISSUE A WIND
ADVISORY FOR TODAY.

MONDAY GETS A BIT TRICKY BECAUSE IT HIGHLY DEPENDS ON THE POSITION
OF THE EXPECTED DRY LINE AS IT SURGES EAST ON MONDAY AS
THUNDERSTORMS FIRE ALONG THIS LINE BY EARLY AFTERNOON. THE 00Z NAM
PROJECTED A SLOWER PASSAGE WITH MUCH OF THE CWA IN THE LINE OF
FIRE FOR POSSIBLE SEVERE STORMS DEVELOPING. THE 06Z RUN DEPICTS A
FASTER MOVING DRY LINE...AFFECTING ONLY ROUGHLY THE EASTERN THIRD
OF THE CWA WITH THE POSSIBILITY OF SEVERE STORMS AS INSTABILITY
AND BULK SHEAR INCREASE SHARPLY BY THE AFTERNOON. WITH THIS
UNCERTAINTY AND INCONSISTENCY...I HESITATE TO LOCK DOWN A SPECIFIC
AREA FOR SEVERE WEATHER...BUT THE TREND LATELY IS TO PUSH THIS
EAST...WITH OUR TORNADO CHANCES QUICKLY DIMINISHING. I EXPECT A
SQUALL LINE TO DEVELOP AS THE ACTIVITY MOVES EAST. NON-DIURNAL
TEMPERATURES ARE EXPECTED MONDAY IN THE WEST HALF OF THE CWA BEHIND
THE DRY LINE.

WIND SPEEDS AHEAD OF THE DRY LINE WILL BE SQUARELY IN THE ADVISORY
RANGE AND MAY PUSH HIGH WIND WARNING CRITERIA. WILL HAVE TO KEEP
AN EYE ON THIS...BUT IT IS NOT COMMON AT ALL TO REACH WARNING
CRITERIA WITH THIS DIRECTION OF WIND AND THE WIND ALOFT IS NOT
QUITE STRONG ENOUGH FOR ME TO ISSUE A HIGH WIND WATCH AT THIS
TIME. WITH NOT AS MUCH STRATUS BEING ADVERTISED AHEAD OF THE DRY
LINE...WIND COULD PICK UP EARLY IN THE DAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ041-048-049-
     061>064-073>077-083>087.

KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

AVIATION...PFANNKUCH
Hazardous weather outlook, Mar 22, 5:37 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
537 AM CDT SUN MAR 22 2009

KSZ005>007-017>019-NEZ041-048-049-061>064-073>077-083>087-231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
537 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG
AND SOUTH OF A LINE FROM GENOA TO KEARNEY TO ALMA AND FOR PORTIONS
OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EARLY
EVENING. PLEASE REVIEW THE LATEST WIND ADVISORY PRODUCT FOR
DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS
MAY BE STRONG THIS AFTERNOON AND TONIGHT WITH UP TO NICKEL SIZE HAIL
AND WIND GUSTS TO 50 MPH...ESPECIALLY WEST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON MONDAY AFTERNOON AND
EARLY EVENING...ESPECIALLY EAST OF A LINE FROM ORD TO HASTINGS TO
BELOIT. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS OF 60 MPH AND
HAIL THE SIZE OF GOLF BALLS. ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY ALONG AND EAST OF HIGHWAY 81.

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 50 MPH
ON MONDAY.

NORTHWEST WINDS OF 20 TO AROUND 30 MPH...WITH GUSTS OF 35 TO 40
MPH ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-047-060-072-082-231200-
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-GOSPER-FURNAS-
537 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
VALLEY...GREELEY...SHERMAN...HOWARD...DAWSON...GOSPER...AND FURNAS
COUNTIES IN SOUTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS
MAY BE STRONG THIS AFTERNOON AND TONIGHT WITH UP TO NICKEL SIZE HAIL
AND WIND GUSTS TO 50 MPH...ESPECIALLY WEST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON MONDAY AFTERNOON AND
EARLY EVENING...ESPECIALLY EAST OF A LINE FROM ORD TO HASTINGS TO
BELOIT. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS OF 60 MPH AND
HAIL THE SIZE OF GOLF BALLS.

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 50 MPH
ON MONDAY.

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 MPH ARE
POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:11 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Fillmore, Franklin, Hall and 11 more16 hr

Nearby

Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.